Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 555, NWS Norman, OK

June 30, 2016Logan County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 30, 2016, 4:57 PM CDT for Logan County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2016, 4:57 PM CDT (21:57 UTC)
Expired
Jun 30, 2016, 5:45 PM CDT
In force
48 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Logan County, OK

The radar

The Norman radar (KTLX), 67 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.0 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2016-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2016-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-302 J/kg
Mixed-layer LCL
1393 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:36 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jun 30, 2:36 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Norman OK
236 PM CDT THU JUN 30 2016

.DISCUSSION...
With a frontal boundary lingering around the OK/KS border and
northwest flow in place, convection will be a possibility each day
through the weekend across northern Oklahoma.

For this afternoon and tonight, a few isolated storms are possible
in northern Oklahoma near the boundary, but confidence in this
activity is low. The bigger story is another developing MCS coming
down off of the Rockies through Kansas into northern Oklahoma late
tonight. Hi res models have been trending later and later, keeping
the system out of the CWA till about 7Z now. Latest satellite and
radar shows storms just now beginning to form off the Rockies, which
is more in line with the latest Hi Res models. So, focused the
highest POPs after 06z, with only slight chances before then.
Direction of motion is also a little uncertain. Previous runs had
the MCS moving off to the east along the boundary after it entered
northern Oklahoma, but the most recent TTU WRF shows a slightly
more southerly direction more in line with previous nights and
model Corfidi vectors. Fairly high confidence that most of
northern Oklahoma will see storms overnight. Less confidence in
the possibility of central western Oklahoma seeing convection.

The boundary continues to linger around the OK/KS border Friday and
Saturday. Combined with daytime heating and a strengthening low
level jet, this boundary may serve as a focus for storms Friday
evening. Saturday evening, the front is set to progress slowly into
southwest through north central Oklahoma. A shortwave trough will
come down providing the upper level support needed to bring
thunderstorms to the area once again, this time extending across a
larger portion of Oklahoma.

As the shortwave departs and the ridge begins to move in, there
may be some lingering convection on Sunday. After that the ridge
continues to build through mid week, resulting in warmer
temperatures and a fairly dry forecast. Wednesday and Thursday may
see temperatures approaching the 100 degrees across much of the
area.

Farther out, models hint at another trough coming through the
following weekend, potentially bringing a brief relief from next
weeks heat.

Day

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  71  91  74  94 /  30  20  10  10
Hobart OK         73  96  75  97 /  20  20  10  10
Wichita Falls TX  73  98  75  97 /  10  10  10   0
Gage OK           69  92  73  94 /  60  20  20  40
Ponca City OK     70  85  71  93 /  40  50  30  20
Durant OK         73  95  74  94 /   0  10   0   0

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

26/14
Hazardous weather outlook, Jun 30, 11:55 AM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT THU JUN 30 2016

OKZ004>048-050>052-TXZ083>090-011700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT THU JUN 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS
AFTERNOON AND EVENING MAINLY ACROSS PORTIONS OF NORTHERN OKLAHOMA.
A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE WITH A THREAT OF
DAMAGING WIND GUSTS AND HAIL UP TO THE SIZE OF QUARTERS. VERY
HEAVY RAINFALL MAY ALSO LEAD TO FLASH FLOODING. THERE IS A
MARGINAL RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING NORTH OF
A LINE FROM CUSHING TO GUTHRIE TO CHEYENNE OKLAHOMA.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ALONG AND
NORTH OF I-40 SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS LATE
THIS AFTERNOON THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

.THUNDERSTORMS...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS WEEKEND.
HEAVY RAIN RESULTING IN LOCALIZED FLOODING WILL BE THE BIGGEST
CONCERN EARLY FRIDAY THROUGH SATURDAY...ESPECIALLY ALONG AND
NORTH OF I40. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT A FEW
STRONG TO SEVERE STORMS MAY BE POSSIBLE AT TIMES WITH A THREAT OF
DAMAGING WINDS AND SMALL HAIL.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Jun 30, 4:05 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
405 PM CDT THU JUN 30 2016

OKZ019-302130-
LOGAN OK-
405 PM CDT THU JUN 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LOGAN COUNTY UNTIL
430 PM CDT...

AT 402 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CRESCENT...
MOVING NORTHEAST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LAT...LON 3580 9763 3584 9767 3595 9767 3610 9750
      3592 9734
TIME...MOT...LOC 2102Z 236DEG 11KT 3592 9759

MAD
Special weather statement, Jun 30, 4:27 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
427 PM CDT THU JUN 30 2016

OKZ013-302200-
NOBLE OK-
427 PM CDT THU JUN 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NOBLE COUNTY UNTIL 500 PM
CDT...

AT 425 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PERRY...MOVING
EAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LAT...LON 3645 9709 3625 9708 3625 9714 3623 9714
      3625 9742 3639 9742
TIME...MOT...LOC 2125Z 267DEG 19KT 3633 9733

MAD
Local storm report, Jun 30, 4:57 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
457 PM CDT THU JUN 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND GST     5 E ORLANDO             36.15N 97.29W
06/30/2016  M53 MPH          PAYNE              OK   MESONET

&&

DW

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 3:22 AM CDTSpecial Weather StatementOUNEllis38 min
Jun 30, 4:05 PM CDTSpecial Weather StatementOUNLogan25 min
Jun 30, 4:27 PM CDTSpecial Weather StatementOUNNoble33 min
Jun 30, 5:01 PM CDTSpecial Weather StatementOUNNoble29 min
Jun 30, 5:08 PM CDTSpecial Weather StatementOUNNoble37 min
Jun 30, 5:11 PM CDTSpecial Weather StatementOUNTillman34 min
Jun 30, 5:16 PM CDTSevere Thunderstorm WarningOUNNoble, Payne44 min
Jun 30, 5:23 PM CDTAreal Flood AdvisoryOUNNoble, Payne112 min
Jun 30, 5:24 PM CDTAreal Flood AdvisoryOUNLogan2 hr
Jun 30, 5:25 PM CDTSevere Thunderstorm WarningOUNNoble, Payne50 min
Jun 30, 5:37 PM CDTSpecial Weather StatementOUNNoble38 min
Jun 30, 5:44 PM CDTSevere Thunderstorm WarningOUNKingfisher, Logan46 min
Jun 30, 6:04 PM CDTSpecial Weather StatementOUNLogan26 min
Jun 30, 6:13 PM CDTSpecial Weather StatementOUNNoble32 min
Jun 30, 6:24 PM CDTSpecial Weather StatementOUNCanadian36 min
Jun 30, 6:30 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Logan, Oklahoma45 min
Jun 30, 6:40 PM CDTSpecial Weather StatementOUNLogan35 min
Jun 30, 5:58 PM CDTSpecial Weather StatementOUNWilbarger32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.